August  2018, 38(8): 3789-3802. doi: 10.3934/dcds.2018164

Impulsive control of conservative periodic equations and systems: Variational approach

1. 

Department of Mathematics and NTIS, University of West Bohemia, Univerzitní 8, 301 00 Plzeň, Czech Republic

2. 

NTIS, University of West Bohemia, Univerzitní 8, 301 00 Plzeň, Czech Republic

* Corresponding author: Pavel Drábek

Received  July 2017 Revised  November 2017 Published  May 2018

Using the variational structure of the second order periodic problems we find an optimal impulsive control which forces the conservative system into a periodic motion. In particular, our main results concern the system of charged planar pendulums with external disturbances and neglected friction. Such a system might serve as a model for coupled micromechanical array.

Citation: Pavel Drábek, Martina Langerová. Impulsive control of conservative periodic equations and systems: Variational approach. Discrete & Continuous Dynamical Systems - A, 2018, 38 (8) : 3789-3802. doi: 10.3934/dcds.2018164
References:
[1]

N. W. Ashcroft and N. D. Mermin, Solid State Physics, Saunders College, Philadelphia, 1976. Google Scholar

[2]

D. D. Bainov and P. S. Simeonov, Impulsive Differential Equations: Periodic Solutions and Applications, Harlow, Longman, 1993.  Google Scholar

[3]

E. Buks and M. L. Roukes, Electrically tunable collective response in a coupled micromechanical array, J. Microelectromech. Syst., 11 (2002), 802-807.  doi: 10.1109/JMEMS.2002.805056.  Google Scholar

[4]

T. E. Carter, Optimal impulsive space trajectories based on linear equations, J. Optim. Theory Appl., 70 (1991), 277-297.  doi: 10.1007/BF00940627.  Google Scholar

[5]

T. E. Carter, Necessary and sufficient conditions for optimal impulsive rendezvous with linear equations of motion, Dynam. Control, 10 (2000), 219-227.  doi: 10.1023/A:1008376427023.  Google Scholar

[6]

P. Drábek and M. Langerová, Quasilinear boundary value problem with impulses: Variational approach to resonance problem, Bound. Value Probl., 2014 (2014), 14pp. doi: 10.1186/1687-2770-2014-64.  Google Scholar

[7]

P. Drábek and M. Langerová, On the second order periodic problem at resonance with impulses, J. Math. Anal. Appl., 428 (2015), 1339-1353.  doi: 10.1016/j.jmaa.2015.03.075.  Google Scholar

[8]

P. Drábek and J. Milota, Methods of Nonlinear Analysis, Applications to Differential Equations, 2nd edition, Birkhäuser, Springer Basel, 2013. doi: 10.1007/978-3-0348-0387-8.  Google Scholar

[9]

B. S. Kalinin, On oscillations of mathematical pendulum with striking impulse, Differ. Uravn., 7 (1969), 1267-1274.   Google Scholar

[10]

V. Lakshmikantham, D. D. Bainov and P. S. Simeonov, Theory of Impulsive Differential Equations, World Scientific, Cambridge, 1989. doi: 10.1142/0906.  Google Scholar

[11]

X. Liu and A. R. Willms, Impulsive controllability of linear dynamical systems with applications to maneuvers of spacecraft, Math. Probl. Eng., 2 (1996), 277-299.  doi: 10.1155/S1024123X9600035X.  Google Scholar

[12]

J. Mawhin and M. Willem, Multiple solutions of the periodic boundary value problem for some forced pendulum-type equations, J. Differential Equations, 52 (1984), 264-287.  doi: 10.1016/0022-0396(84)90180-3.  Google Scholar

[13]

J. Mawhin and M. Willem, Variational methods and boundary value problems for vector second order differential equations and applications to the pendulum equation, in Nonlinear Analysis and Optimization, Lect. Notes Math., (1984), 181-192.  doi: 10.1007/BFb0101500.  Google Scholar

[14]

J. Mawhin and M. Willem, Critical Point Theory and Hamiltonian Systems, Springer-Verlag, New York, 1989. doi: 10.1007/978-1-4757-2061-7.  Google Scholar

[15]

J. J. Nieto and D. O'Regan, Variational approach to impulsive differential equations, Nonlinear Anal. Real World Appl., 10 (2009), 680-690.  doi: 10.1016/j.nonrwa.2007.10.022.  Google Scholar

[16]

A. M. Samoilenko and N. A. Perestyuk, Impulsive Differential Equations, World Scientific, Singapore, 1995. doi: 10.1142/9789812798664.  Google Scholar

[17]

Y. Tian and W. Ge, Applications of variational methods to boundary-value problem for impulsive differential equations, Proc. Edinb. Math. Soc., 51 (2008), 509-527.  doi: 10.1017/S0013091506001532.  Google Scholar

[18]

M. Willem, Oscillations forcées de systémes hamiltoniens, Publications Mathematiques de la Faculté des Sciences de Besancon, Besancon, 1981. Google Scholar

[19]

T. Yang, Impulsive Control Theory, Lecture Notes in Control and Information Sciences, 272, Springer-Verlag Berlin Heidelberg, 2001.  Google Scholar

show all references

References:
[1]

N. W. Ashcroft and N. D. Mermin, Solid State Physics, Saunders College, Philadelphia, 1976. Google Scholar

[2]

D. D. Bainov and P. S. Simeonov, Impulsive Differential Equations: Periodic Solutions and Applications, Harlow, Longman, 1993.  Google Scholar

[3]

E. Buks and M. L. Roukes, Electrically tunable collective response in a coupled micromechanical array, J. Microelectromech. Syst., 11 (2002), 802-807.  doi: 10.1109/JMEMS.2002.805056.  Google Scholar

[4]

T. E. Carter, Optimal impulsive space trajectories based on linear equations, J. Optim. Theory Appl., 70 (1991), 277-297.  doi: 10.1007/BF00940627.  Google Scholar

[5]

T. E. Carter, Necessary and sufficient conditions for optimal impulsive rendezvous with linear equations of motion, Dynam. Control, 10 (2000), 219-227.  doi: 10.1023/A:1008376427023.  Google Scholar

[6]

P. Drábek and M. Langerová, Quasilinear boundary value problem with impulses: Variational approach to resonance problem, Bound. Value Probl., 2014 (2014), 14pp. doi: 10.1186/1687-2770-2014-64.  Google Scholar

[7]

P. Drábek and M. Langerová, On the second order periodic problem at resonance with impulses, J. Math. Anal. Appl., 428 (2015), 1339-1353.  doi: 10.1016/j.jmaa.2015.03.075.  Google Scholar

[8]

P. Drábek and J. Milota, Methods of Nonlinear Analysis, Applications to Differential Equations, 2nd edition, Birkhäuser, Springer Basel, 2013. doi: 10.1007/978-3-0348-0387-8.  Google Scholar

[9]

B. S. Kalinin, On oscillations of mathematical pendulum with striking impulse, Differ. Uravn., 7 (1969), 1267-1274.   Google Scholar

[10]

V. Lakshmikantham, D. D. Bainov and P. S. Simeonov, Theory of Impulsive Differential Equations, World Scientific, Cambridge, 1989. doi: 10.1142/0906.  Google Scholar

[11]

X. Liu and A. R. Willms, Impulsive controllability of linear dynamical systems with applications to maneuvers of spacecraft, Math. Probl. Eng., 2 (1996), 277-299.  doi: 10.1155/S1024123X9600035X.  Google Scholar

[12]

J. Mawhin and M. Willem, Multiple solutions of the periodic boundary value problem for some forced pendulum-type equations, J. Differential Equations, 52 (1984), 264-287.  doi: 10.1016/0022-0396(84)90180-3.  Google Scholar

[13]

J. Mawhin and M. Willem, Variational methods and boundary value problems for vector second order differential equations and applications to the pendulum equation, in Nonlinear Analysis and Optimization, Lect. Notes Math., (1984), 181-192.  doi: 10.1007/BFb0101500.  Google Scholar

[14]

J. Mawhin and M. Willem, Critical Point Theory and Hamiltonian Systems, Springer-Verlag, New York, 1989. doi: 10.1007/978-1-4757-2061-7.  Google Scholar

[15]

J. J. Nieto and D. O'Regan, Variational approach to impulsive differential equations, Nonlinear Anal. Real World Appl., 10 (2009), 680-690.  doi: 10.1016/j.nonrwa.2007.10.022.  Google Scholar

[16]

A. M. Samoilenko and N. A. Perestyuk, Impulsive Differential Equations, World Scientific, Singapore, 1995. doi: 10.1142/9789812798664.  Google Scholar

[17]

Y. Tian and W. Ge, Applications of variational methods to boundary-value problem for impulsive differential equations, Proc. Edinb. Math. Soc., 51 (2008), 509-527.  doi: 10.1017/S0013091506001532.  Google Scholar

[18]

M. Willem, Oscillations forcées de systémes hamiltoniens, Publications Mathematiques de la Faculté des Sciences de Besancon, Besancon, 1981. Google Scholar

[19]

T. Yang, Impulsive Control Theory, Lecture Notes in Control and Information Sciences, 272, Springer-Verlag Berlin Heidelberg, 2001.  Google Scholar

Figure 1.  A model of 2 coupled charged pendulums.
Figure 2.  A model of $N$ mutually attracted pendulums.
[1]

Soniya Singh, Sumit Arora, Manil T. Mohan, Jaydev Dabas. Approximate controllability of second order impulsive systems with state-dependent delay in Banach spaces. Evolution Equations & Control Theory, 2020  doi: 10.3934/eect.2020103

[2]

Shasha Hu, Yihong Xu, Yuhan Zhang. Second-Order characterizations for set-valued equilibrium problems with variable ordering structures. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020164

[3]

Hui Lv, Xing'an Wang. Dissipative control for uncertain singular markovian jump systems via hybrid impulsive control. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 127-142. doi: 10.3934/naco.2020020

[4]

Weisong Dong, Chang Li. Second order estimates for complex Hessian equations on Hermitian manifolds. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020377

[5]

Xuefei He, Kun Wang, Liwei Xu. Efficient finite difference methods for the nonlinear Helmholtz equation in Kerr medium. Electronic Research Archive, 2020, 28 (4) : 1503-1528. doi: 10.3934/era.2020079

[6]

Shenglan Xie, Maoan Han, Peng Zhu. A posteriori error estimate of weak Galerkin fem for second order elliptic problem with mixed boundary condition. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020340

[7]

Lars Grüne, Matthias A. Müller, Christopher M. Kellett, Steven R. Weller. Strict dissipativity for discrete time discounted optimal control problems. Mathematical Control & Related Fields, 2020  doi: 10.3934/mcrf.2020046

[8]

Xuefeng Zhang, Yingbo Zhang. Fault-tolerant control against actuator failures for uncertain singular fractional order systems. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 1-12. doi: 10.3934/naco.2020011

[9]

Kihoon Seong. Low regularity a priori estimates for the fourth order cubic nonlinear Schrödinger equation. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5437-5473. doi: 10.3934/cpaa.2020247

[10]

Zuliang Lu, Fei Huang, Xiankui Wu, Lin Li, Shang Liu. Convergence and quasi-optimality of $ L^2- $norms based an adaptive finite element method for nonlinear optimal control problems. Electronic Research Archive, 2020, 28 (4) : 1459-1486. doi: 10.3934/era.2020077

[11]

Hong Niu, Zhijiang Feng, Qijin Xiao, Yajun Zhang. A PID control method based on optimal control strategy. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 117-126. doi: 10.3934/naco.2020019

[12]

Predrag S. Stanimirović, Branislav Ivanov, Haifeng Ma, Dijana Mosić. A survey of gradient methods for solving nonlinear optimization. Electronic Research Archive, 2020, 28 (4) : 1573-1624. doi: 10.3934/era.2020115

[13]

Wenmeng Geng, Kai Tao. Large deviation theorems for dirichlet determinants of analytic quasi-periodic jacobi operators with Brjuno-Rüssmann frequency. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5305-5335. doi: 10.3934/cpaa.2020240

[14]

Lingfeng Li, Shousheng Luo, Xue-Cheng Tai, Jiang Yang. A new variational approach based on level-set function for convex hull problem with outliers. Inverse Problems & Imaging, , () : -. doi: 10.3934/ipi.2020070

[15]

Sumit Arora, Manil T. Mohan, Jaydev Dabas. Approximate controllability of a Sobolev type impulsive functional evolution system in Banach spaces. Mathematical Control & Related Fields, 2020  doi: 10.3934/mcrf.2020049

[16]

Xin Guo, Lei Shi. Preface of the special issue on analysis in data science: Methods and applications. Mathematical Foundations of Computing, 2020, 3 (4) : i-ii. doi: 10.3934/mfc.2020026

[17]

Gunther Uhlmann, Jian Zhai. Inverse problems for nonlinear hyperbolic equations. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 455-469. doi: 10.3934/dcds.2020380

[18]

Monia Capanna, Jean C. Nakasato, Marcone C. Pereira, Julio D. Rossi. Homogenization for nonlocal problems with smooth kernels. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020385

[19]

Wenbin Li, Jianliang Qian. Simultaneously recovering both domain and varying density in inverse gravimetry by efficient level-set methods. Inverse Problems & Imaging, , () : -. doi: 10.3934/ipi.2020073

[20]

Awais Younus, Zoubia Dastgeer, Nudrat Ishaq, Abdul Ghaffar, Kottakkaran Sooppy Nisar, Devendra Kumar. On the observability of conformable linear time-invariant control systems. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020444

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (175)
  • HTML views (171)
  • Cited by (0)

Other articles
by authors

[Back to Top]